MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE
Model Number 309589
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd luer-lok¿ syringe with attached needle experienced foreign matter in the fluid path.The following information was provided by the initial reporter: particle contaminant on sterile needle.
 
Additional Manufacturer Narrative
H.6.Investigation: it was reported that particle contaminant on the sterile needle.To aid in the investigation, one photo was received for evaluation by our quality teams.Through visual inspection, one piece of white particulate foreign matter was observed.The conditions observed at the packaging site were non-conforming per product specification.The photo was sent to the needle manufacturing site for further evaluation and investigation.At the needle manufacturing site, one photo was received.A visual inspection was performed and observed that epoxy drip over on the needle.It is possible that a jam may have occurred at the cannulator inducing the white epoxy drip over on the needle.Verification of the cannulator was performed.The settings were correct and the flow of products was good.A device history record review was completed for provided lot number 0253053.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Based on the investigation and with the sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description

Brand Name
BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14120458
Report Number1213809-2022-00191
Device Sequence Number14536764
Product Code FMF
UDI-Device Identifier30382903095897
UDI-Public30382903095897
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2025
Device Model Number309589
Device Catalogue Number309589
Device Lot Number0253053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer05/30/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown